Alert archive / Kansas / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Topeka, KS

May 29, 20079 counties in Kansas

NWS Topeka, KS issued this flash flood watch at May 29, 2007, 3:53 AM CDT for 9 counties in Kansas. It took effect at May 30, 2007, 1:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 29, 2007, 3:53 AM CDT (08:53 UTC)
In effect from
May 30, 2007, 1:00 AM CDT
Expired
May 30, 2007, 6:25 AM CDT
In force
5 hr
Issued by
NWS Topeka, KS
Flood severity
None

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KTOP 290853
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
353 AM CDT TUE MAY 29 2007

...HEAVY RAINFALL EXPECTED TONIGHT THROUGH WEDNESDAY EARLY
AFTERNOON ACROSS NORTH CENTRAL AND A PART OF NORTHEAST KANSAS...

.HEAVY RAINFALL WILL BE POSSIBLE TONIGHT ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
SLOW MOVING COLD FRONT OVERNIGHT. A VERY MOIST AIRMASS IS IN PLACE
AHEAD OF THE FRONT AND WILL ALLOW HEAVY RAINFALL TO OCCUR WITH ANY
THUNDERSTORMS THAT MOVE THROUGH THE WATCH AREA. RAINFALL DURING
THE PAST WEEK HAS LEFT SATURATED SOIL CONDITIONS OVER MUCH OF
NORTH CENTRAL AND NORTHEASTERN KANSAS. BECAUSE OF THIS HEAVY RAIN
MAY LEAD TO FLASH FLOODING IN THE WATCH AREA...MAINLY WEST OF A
MARYSVILLE TO MANHATTAN TO ABILENE LINE. RAINFALL AMOUNTS OF 1 TO
2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

KSZ008>010-020>022-034>036-292100-
/O.NEW.KTOP.FF.A.0004.070530T0600Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
353 AM CDT TUE MAY 29 2007

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH 
  CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL KANSAS...GEARY. IN NORTH CENTRAL 
  KANSAS...CLAY...CLOUD...DICKINSON...OTTAWA...REPUBLIC AND 
  WASHINGTON. IN NORTHEAST KANSAS...MARSHALL AND RILEY.

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY TONIGHT
  THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS
  WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN
  INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

$$
4 follow-up statements
000 
WGUS63 KTOP 292043
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT TUE MAY 29 2007

...HEAVY RAINFALL EXPECTED LATE TONIGHT THROUGH THE EARLY
AFTERNOON ON WEDNESDAY ACROSS NORTH CENTRAL AND A PART OF
NORTHEAST KANSAS...

.HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT ACROSS NORTH CENTRAL
AND PORTIONS OF NORTHEAST KANSAS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A SLOW MOVING COLD FRONT ACROSS NORTHWEST KANSAS AND
MOVE EAST INTO NORTH CENTRAL KANSAS LATE TONIGHT. A VERY MOIST AIRMASS
IS IN PLACE AHEAD OF THE FRONT AND WILL ALLOW HEAVY RAINFALL TO
OCCUR WITH ANY THUNDERSTORMS THAT MOVE THROUGH THE WATCH AREA.
RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL CONDITIONS
OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS. BECAUSE OF
THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH
AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING.

KSZ008>010-020>022-034>036-301000-
/O.CON.KTOP.FF.A.0004.070530T0600Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
343 PM CDT TUE MAY 29 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY...
  CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN 
  NORTHEAST KANSAS...MARSHALL AND RILEY.

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY LATE TONIGHT
  THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS
  WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN
  INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

$$
000 
WGUS63 KTOP 300935
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
435 AM CDT WED MAY 30 2007

...HEAVY RAINFALL POSSIBLE THROUGH EARLY THIS AFTERNOON ACROSS
NORTH CENTRAL AND A PART OF NORTHEAST KANSAS...

.HEAVY RAINFALL WILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON
ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS.
THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT WHICH
WILL CONTINUE TO MOVE EAST THIS MORNING. A VERY MOIST AIRMASS IS
IN PLACE AHEAD OF THE FRONT AND WILL ALLOW FOR THE POSSIBILITY OF
HEAVY RAINFALL TO OCCUR WITH THUNDERSTORMS THAT MOVE THROUGH THE
WATCH AREA. RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL
CONDITIONS OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS.
BECAUSE OF THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH
AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

KSZ008>010-020>022-034>036-301745-
/O.CON.KTOP.FF.A.0004.000000T0000Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
435 AM CDT WED MAY 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY...
  CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN 
  NORTHEAST KANSAS...MARSHALL AND RILEY.

* UNTIL 1 PM CDT THIS AFTERNOON

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY LATE TONIGHT
  THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS
  WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN
  INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

$$
000 
WGUS63 KTOP 300942
FFATOP

FLOOD WATCH...RESENT
NATIONAL WEATHER SERVICE TOPEKA KS
442 AM CDT WED MAY 30 2007

...HEAVY RAINFALL POSSIBLE THROUGH EARLY THIS AFTERNOON ACROSS
NORTH CENTRAL AND A PART OF NORTHEAST KANSAS...

.HEAVY RAINFALL WILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON
ACROSS NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS.
THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT WHICH
WILL CONTINUE TO MOVE EAST THIS MORNING. A VERY MOIST AIRMASS IS
IN PLACE AHEAD OF THE FRONT AND WILL ALLOW FOR THE POSSIBILITY OF
HEAVY RAINFALL TO OCCUR WITH THUNDERSTORMS THAT MOVE THROUGH THE
WATCH AREA. RAINFALL DURING THE PAST WEEK HAS LEFT SATURATED SOIL
CONDITIONS OVER MUCH OF NORTH CENTRAL AND NORTHEASTERN KANSAS.
BECAUSE OF THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH
AREA...MAINLY WEST OF A MARYSVILLE TO MANHATTAN TO ABILENE LINE.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

KSZ008>010-020>022-034>036-301800-
/O.CON.KTOP.FF.A.0004.000000T0000Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
442 AM CDT WED MAY 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KANSAS...GEARY. IN NORTH CENTRAL KANSAS...CLAY...
  CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN 
  NORTHEAST KANSAS...MARSHALL AND RILEY.

* UNTIL 1 PM CDT THIS AFTERNOON

* THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE LIKELY LATE TONIGHT
  THROUGH WEDNESDAY MORNING WHICH MAY LEAD TO FLASH FLOODING AS
  WELL AS FLOODING OF STREAMS AND CREEKS. RAINFALL RATES OF AN
  INCH PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS OF 1 TO 2
  INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

$$
000 
WGUS63 KTOP 301125
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
625 AM CDT WED MAY 30 2007

...THUNDERSTORM ACTIVITY IS LESS LIKELY OVER THE WATCH AREA THIS
MORNING THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED...

.UPPER LEVEL ENERGY HAS NOT PRODUCED AS MANY THUNDERSTORMS AS
EXPECTED THIS MORNING THUS AREAS IN THE WATCH AREA ARE NOT AS
LIKELY TO RECEIVE HEAVY RAINFALL. RAIN SHOWERS AND ISOLATED
THUNDERSTORMS REMAIN POSSIBLE OVER THE WATCH AREA THROUGH THE
EARLY AFTERNOON HOURS...BUT WIDESPREAD HEAVY RAINFALL IS NOT
EXPECTED. 

KSZ008>010-020>022-034>036-301230-
/O.CAN.KTOP.FF.A.0004.000000T0000Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-
GEARY-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER...
MANHATTAN...ABILENE...JUNCTION CITY
625 AM CDT WED MAY 30 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH
CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELED.
THUNDERSTORM ACTIVITY HAS BEEN LIMITED THIS MORNING THEREFORE THE
PROBABILITY FOR THE WATCH AREA RECEIVING HEAVY RAINFALL HAS
DIMINISHED AND THE FLASH FLOOD WATCH IS CANCELED. RAIN SHOWERS
AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVER THE WATCH AREA
THROUGH THE EARLY AFTERNOON HOURS...BUT WIDESPREAD HEAVY RAINFALL
IS NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 28, 3:58 PM CDT, 11 hours 55 minutes earlier.

Area forecast discussion, May 28, 3:58 PM CDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT MON MAY 28 2007

.DISCUSSION...

CURRENT WATER VAPOR AND VISIBLE SATELLITE IMAGERY SHOWED AN MCV
MOVING NORTH ACROSS THE NORTH CENTRAL COUNTIES OF THE CWA THIS
AFTERNOON. THE FORCING EAST AND NORTH OF THE MCV HAS CAUSED NARROW
BANDS OF SHOWERS AND THUNDERSTORM TO DEVELOP. ISOLATED AREAS OF
HEAVY RAINFALL WERE OCCURING IN THESE BANDS OF THUNDERSTORMS ACROSS
POTTAWATOMIE AND MARSHALL COUNTIES WITH NWS RADAR ESTIMATING AN INCH
PER HOUR OF RAINFALL. SUBSIDENCE ON THE WEST SIDE OF THE MCV MAY
KEEP THE EXTREME WESTERN COUNTIES DRY THROUGH THE NIGHT. ONCE
CONVECTIVE TEMPERATURES ARE REACHED THIS AFTERNOON MORE SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS THE EASTERN COUNTIES THROUGH THE
EARLY EVENING HOURS. AN UPPER TROUGH WAS LOCATED ACROSS THE
NORTHWEST CONUS WITH A DOWN STREAM UPPER RIDGE ACROSS THE NORTHERN
PLAINS.

TONIGHT AND TUESDAY...THE UPPER TROUGH ACROSS THE NORTHWEST CONUS
WILL MOVE EAST INTO THE NORTHERN HIGH PLAINS BY LATE TUESDAY
AFTERNOON. ONCE WE LOOSE SURFACE HEATING AFTER 700 PM...THE
SCATTERED TO ISOLATED THUNDERSTORMS SHOULD DISSIPATE THROUGH THE
EARLY EVENING HOURS. DEEP GULF MOISTURE WILL CONTINUE TO HOLD IN
PLACE...SO I CAN NOT RULE OUT ISOLATED SHOWERS OR THUNDERSTORM DUE
TO WEAK ISENTROPIC LIFT THROUGH THE NIGHT. LOWS WILL ONLY DROP INTO
THE LOWER TO MID 60S WITH MOSTLY CLOUDY SKIES THROUGH THE NIGHT. A
WEAK UPPER TROUGH OVER WEST TX WILL BE LIFTED NORTHEAST AHEAD OF THE
WESTERN 5H TROUGH. THIS WEAK 5H TROUGH MAY PROVIDE ENOUGH LIFT TO
CAUSE SCATTERED SHOWERS AND THUNDERSTORM TO DEVELOP ACROSS THE CWA
AFTER 900 AM AND CONTINUE THROUGH THE DAY ON TUESDAY. STRONG TO
SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT ACROSS WEST
CENTRAL NE AND WESTERN KS DURING THE AFTERNOON HOURS. THE WESTERN
COUNTIES MAY SEE A BREAK IN THE RAINFALL DURING THE AFTERNOON HOURS
AS THE MINOR 5H TROUGH ROTATES NORTHEAST ACROSS EASTERN KS.
TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER. IF WE SEE SOME BREAKS
IN THE OVERCAST...ESPECIALLY THE WESTERN COUNTIES...HIGHS MAY REACH
THE LOWER 80S...OTHERWISE EXPECT UPPER 70S TO AROUND 80.

TUESDAY NIGHT INTO THURSDAY...MODELS CONTINUE TO SLOW UPPER TROUGH
ACROSS THE NORTHERN ROCKIES AS IT EVENTUALLY EDGES EAST AND CLOSES
OFF IN THE WESTERN PORTIONS OF SOUTH DAKOTA. THIS WILL NOT ONLY SLOW
THE FRONT TUESDAY NIGHT FROM ENTERING THE NORTH CENTRAL COUNTIES
UNTIL VERY LATE IN THE NIGHT...BUT IT WILL SLOW AND EVENTUALLY STOP
THE EASTWARD PROGRESSION OF THE FRONT JUST TO THE EAST OF THE CWA
BEFORE FLOW BACKS AGAIN IN RESPONSE TO ANOTHER VORT LOBE SWINGING
SOUTHEAST INTO THE HIGH PLAINS ON THURSDAY. ALL IN ALL...THIS WILL
SLOW EVOLUTION AND CLUSTER OF CONVECTION THAT DEVELOPS IN THE HIGH
PLAINS MOVES EASTWARD WITH THE FRONT AND DEVELOPING LOW LEVEL JET
OVERNIGHT. THIS WOULD BRING THE BETTER CHANCES FOR THUNDERSTORMS TO
THE CWA AFTER MIDNIGHT. WILL MAINTAIN LIKELY POPS MOST AREAS...BUT
TRIMMED FAR EASTERN CWA SLIGHTLY. BETWEEN REMNANTS OF TUESDAY NIGHT
MCS MOVING INTO THE CWA AND EXPECTED NEW DEVELOPMENT WEDNESDAY WITH
THE FRONT AND HIGH PW VALUES...HEAVY RAINFALL WILL ONCE AGAIN BE A
CONCERN. STILL...WITH UNCERTAINTIES AS TO TIMING AND TRACK OF THE
CORE OF HEAVIEST RAIN...WILL HOLD OFF FOR NOW ON A FLOOD
WATCH...BUT THIS IS CERTAINLY SOMETHING TO CONSIDER IN FUTURE
SHIFTS. WILL MENTION IN THE HWO FOR NOW.

WITH THE APPROACH OF THE NEXT SHORTWAVE AND BACKING FLOW HAVE ADDED
A CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY WITH MORE EMPHASIS
IN THE EASTERN CWA. THE UPPER LOW IS THEN FCST TO SHIFT EASTWARD
INTO THE GREAT LAKES WITH A TRANSITION TO MORE NORTHWEST FLOW ACROSS
THE CWA. WILL KEEP THE CWA MAINLY IN THE 70S WITH THE CLOUDS AND
PRECIP CHANCES INTO FRIDAY...THEN THE LOWER 80S OVER THE WEEKEND
INTO EARLY NEXT WEEK. WILL KEEP THE WEEKEND AND EARLY NEXT WEEK DRY
FOR NOW...BUT NORTHWEST FLOW WITH RESIDUAL MOISTURE TO WORK WITH
THIS TIME OF THE YEAR CAN BE DIFFICULT TO FCST.

&&

.AVIATION...

A MINOR MCV WAS ENHANCING THUNDERSTORM ACTIVITY NORTH OF MHK...BUT
THIS SYSTEM SHOULD MOVE NORTHWARD THROUGH THE AFTERNOON HOURS.
ISOLATED THUNDERSTORMS ARE POSSIBLE FOR ALL TAF SITES THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. ONCE WE LOOSE SURFACE HEATING THE
THUNDERSTORMS SHOULD DISSIPATE THROUGH THE EARLY EVENING HOURS. THE
LOW-LEVEL JET WILL INCREASE TO 40 TO 50KTS AND WILL CONTINUE THROUGH
THE NIGHT...SO I CANT RULE OUT ANY ISOLATED THUNDERSTORMS DUE TO
WEAK ISENTROPIC LIFT. THERE MAY BE SOME WEAK TO MODERATE VERTICAL
WIND SHEAR IN THE LOWEST 2000 FEET...ESPECIALLY IF WINDS BACK AND
DROP BELOW 10 MPH AT THE SURFACE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 28, 10:09 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1009 PM CDT MON MAY 28 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-291300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1009 PM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

RIVER FLOODING WILL CONTINUE ON PORTIONS OF THE BIG BLUE RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE ONCE AGAIN POSSIBLE TUESDAY INTO FRIDAY ACROSS
THE ENTIRE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN NORTH
CENTRAL KANSAS LATE TUESDAY NIGHT AND ACROSS THE NORTHEAST AND
EAST CENTRAL AREAS DURING THE DAY WEDNESDAY. THE THUNDERSTORMS
CHANCES THURSDAY AND FRIDAY WILL BE MAINLY OVER THE NORTHEAST AND
EAST CENTRAL...AND ARE EXPECTED TO BE MORE SCATTERED OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TONIGHT.

Nearby

Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.